Intestinal hemorrhage

Case contributed by Dr Ahmed Hamdy Mhsb

Presentation

Severe abdominal pain. Warfarin toxicity. Bleeding per rectum and one episode of haematemesis.

Patient Data

Age: 30 years
Gender: Male
CT
  • marked circumferential mass thickening of the duodenum and the almost of the jejunum up to 2cm
  • moderate dense free intraperitoneal fluid
  • increased vascularity of the affected bowel
  • no signs of malignancy
  • no hepatic or nodal deposits
  • no intestinal obstruction

Case Discussion

Gastrointestinal bleeding is one of the potential severe bleeding complications of warfarin anticoagulation and happens in up to 12% of cases.

Follow-up of the case demonstrates regression confirming the likelihood of mural haemorrhage.

PlayAdd to Share

Case information

rID: 52032
Case created: 18th Mar 2017
Last edited: 22nd Jun 2017
Inclusion in quiz mode: Included

Updating… Please wait.
Loadinganimation

Alert accept

Error Unable to process the form. Check for errors and try again.

Alert accept Thank you for updating your details.